MAUDE Adverse Event Report: MALLINCKRODT MEDICAL SHILEY; TUBE, TRACHEAL (W/WO CONNECTOR)

MALLINCKRODT MEDICAL SHILEY; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 110870
Medical Device Problem Codes Fluid/Blood Leak (1250); Defective Component (2292)
Health Effect - Clinical Code Unintended Extubation (4564)
Date of Event 09/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, when an attempt was made to remove the cuff air to replace it with a tracheostomy tube, about 2cc of water was drawn into the syringe.Symptom was confirmed when transitioning to tracheotomy tube rather than reintubation.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the unit was contaminated and there was sticky tape on the main stem of the tubing.The syringe showed that there was a clear like liquid contained in the syringe.The cuff body showed no liquid contained in the cuff or the inflation system.It was reported that there was a liquid leak in the product.The reported issue was confirmed.The most likely cause was traced to a component failure.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SHILEY
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
MALLINCKRODT MEDICAL
cornamaddy
athlone 3810
EI  3810
Manufacturer (Section G)
MALLINCKRODT MEDICAL
cornamaddy
athlone 3810
EI   3810
Manufacturer Contact
avi kluger
5920 longbow drive
boulder, CO 80301
3035306582
MDR Report Key12497084
Report Number8020889-2021-00106
Device Sequence Number17435448
Product Code BTR
UDI-Device Identifier40884521068217
UDI-Public40884521068217
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082520
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number110870
Device Catalogue Number110870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2021
Supplement Date Received by Manufacturer11/16/2021
Initial Report FDA Received Date09/20/2021
Supplement Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown